Hail, Baker
- When
- May 10, 1:35 PM PST to 1:40 PM PST
- Where
- Baker County, 1.47 mi SSE of Carson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.910, -117.159
Spotter 3 Miles Northwest of Halfway Oregon Reported Quarter Sized Hail.
An Upper Level Jet and a Shortwave Trough Moving Through Eastern Oregon on May 10th Produced Strong Thunderstorms Across Parts of Baker County in Oregon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
An Upper Level Jet and a Shortwave Trough Moving Through Eastern Oregon on May 10th Produced Strong Thunderstorms Across Parts of Baker County in Oregon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 10, 1:20 PM PST, 15 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE BOISE ID 320 PM MDT THU MAY 10 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY...CONVECTION IS DEVELOPING TO THE NORTH AND WEST OF THE FORECAST AREA. THE CONVECTION IS ASSOCIATED WITH AN UPPER LEVEL JET AND A SHORTWAVE THAT IS MOVING NORTHEAST OVER EASTERN OREGON. SEVERE THUNDERSTORM WATCH 265 HAS BEEN ISSUED FOR BAKER COUNTY IN OREGON AND VALLEY...ADAMS AND WASHINGTON COUNTIES IN IDAHO UNTIL 03Z. THIS SYSTEM WILL MOVE TO THE NORTHEAST TONIGHT BUT COULD SEE ISOLATED THUNDERSTORMS THROUGH THE NIGHT. FOR FRIDAY AND FRIDAY NIGHT MOIST SOUTHWEST FLOW WILL REMAIN OVER THE AREA WITH MAINLY DRY CONDITIONS OVER SOUTHWEST IDAHO BUT A SLIGHT CHANCE OF PRECIPITATION OVER SOUTHEAST OREGON. FOR SATURDAY ANOTHER SHORTWAVE TROUGH WILL MOVE NORTHEAST OVER WASHINGTON WITH SLIGHT CHANCE POPS MAINLY OVER WESTERN AND NORTHERN ZONES. TEMPERATURES ON FRIDAY WILL BE A FEW DEGREES WARMER THAN TODAY. FOR SATURDAY TEMPERATURES WILL BE A FEW DEGREES COOLER OVER SOUTHEAST OREGON AS THE SHORTWAVE TROUGH MOVES TO THE NORTHEAST WHILE TEMPERATURES WILL REMAIN THE SAME IN THE MAGIC VALLEY. SURFACE WIND WILL REMAIN LIGHT EXCEPT FOR STRONG GUSTY WINDS NEAR THUNDERSTORMS TONIGHT AND FRIDAY. && .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...STRONG SHORT WAVE EXITS THROUGH THE NORTHERN PORTION OF THE REGION SATURDAY EVENING FOR ANOTHER ROUND OF THUNDERSTORMS...POSSIBLY ORGANIZED. THIS ACTIVITY HOWEVER APPEARS TO BE FOCUSED JUST NORTH OF OUR CWFA. THERMAL AXIS FINALLY MOVES EAST BY SUNDAY ALLOWING COOLER TEMPERATURES TO FILTER IN ACROSS THE AREA. ON SUNDAY...A RIDGE OF HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE AREA BRINGING MORE DRY AIR...ALBEIT COOLER WEATHER TO THE REGION. THIS PATTERN LASTS THROUGH EARLY NEXT WEEK...ALTHOUGH THE NORTHERN MOUNTAINS WILL BE PRONE TO ISOLATED DIURNAL CONVECTION EACH AFTERNOON AND EVENING. STILL MUCH UNCERTINITY IN THE MODELS FOR THE LATTER PART OF THE EXTENDED PERIOD. BOTH GFS AND ECMWF ARE SHOWING WEAK UPPER LEVEL RIDGING OVER THE AREA ON WEDNESDAY. BY THURSDAY...GFS SHOWS DEEP TROUGH ALONG THE WEST COAST...WHILE ECMWF SHOWS A LESS AMPLIFIED PATTERN OVER THE REGION. FOR NOW HAVE CONTINUED TO KEEP ONLY A SLIGHT CHANCE OF POPS IN THE WEST CENTRAL AND BOISE MOUNTAINS. HAVE ALSO BUMPED TEMPS UP A COUPLE OF DEGREES DURING THE PERIOD. && .AVIATION...SEVERE THUNDERSTORM WATCH NOW IN EFFECT FOR AN AREA COVERING THE KBKE AND KMYL TERMINALS. EXPECT VFR CONDITIONS TO PREVAIL IN ALL AREAS THIS EVENING EXCEPT MVFR CONDITIONS IN THESE TWO NORTHERN TERMINALS. GUSTY AND EVEN DAMAGING WINDS 40 TO 50 KTS POSSIBLE IN THE WATCH AREA ALONG WITH THE POTENTIAL FOR LARGE HAIL. TURBULENT CONDITIONS WITH SHIFTING AND VARIABLE WINDS IN AND NEAR CB ACTIVITY. OTHERWISE...SCATTERED TO BROKEN CUMULUS AND AC CLOUDS OVER THE REST OF THE AREA GENERALLY SOUTH OF THE SNAKE RIVER AND COVERING KBOI AND KTWF. UNRESTRICTED VISIBILITY OUTSIDE OF THUNDERSTORM ACTIVITY. ACTIVITY DIMINISHES AFTER 04Z WITH VFR CONDITIONS ALL AREAS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...SEVERE THUNDERSTORM WATCH TIL 03Z WASHINGTON...ADAMS AND VALLEY COUNTIES. OR...SEVERE THUNDERSTORM WATCH TIL 03Z BAKER COUNTY. && WEATHER.GOV/BOISE SHORT TERM...JA LONG TERM....GS/SL AVIATION.....GS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 540 AM MDT THU MAY 10 2007 IDZ011-ORZ062-111145- WEST CENTRAL MOUNTAINS-BAKER COUNTY- 540 AM MDT THU MAY 10 2007 /440 AM PDT THU MAY 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY IN BAKER COUNTY OREGON AND THE WEST CENTRAL MOUNTAINS OF IDAHO. THESE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL MAINLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012>016-028>030-ORZ061-063-064-111145- LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 540 AM MDT THU MAY 10 2007 /440 AM PDT THU MAY 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Pendleton radar (KPDT), 158 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
3 hail. Local standard time, as filed.
Spotter 3 Miles Northwest of Halfway Oregon Reported Quarter Sized Hail.
Spotter 5 Miles North of Halfway Oregon Reported 1 Inch Hail.
Spotter 5 Miles North of Oxbow Dam Oregon Reported Nickel Sized Hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31110, 31111, 31112.